MAUDE Adverse Event Report: COVIDIEN 12FR 55 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 12FR 55 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461255E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) and build history was reviewed.The device went through the manufacturing process without failure and the device passed inspection without any abnormalities.The supplier reviewed all test logs of this device and it passed all stations without any abnormalities.Photos were provided for investigation.The supplier reviewed the photos; the extruded bolus tube outside of the camera pcba and the glass cap of camera were found detached from the main tube.From the photo, uv glue residue could be observed.It was determined that foreign force was encountered to cause this kind of condition.The end user¿s handling of the device is suggested to be evaluated.In additional, the supplier reviewed their process flow.They reviewed the parameter setting of the glue stations on the date of manufacture and found that the parameter were within specification.The in-process tensile test and the destructive test for the reported batch was reviewed; all results passed.It must be noted that all tubes are 100% inspected before packaging.Based on all available information, there is no risk in the manufacturing process that would cause the tube detached issue reported therefore a root cause could not be determined and no action will be taken at this time.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported full degradation of material at the distal tip of the iris feeding tube, in between eyelets and camera, exposing wiring connected to the camera while indwelling in patient.The product was visibly noticed upon removal of the feeding tube from the patient.The iris feeding tube was initially inserted on (b)(6) 2021 and removed on (b)(6) 2021, indwelling for 14 days.Additional information received on (b)(6) 2021 stated that there was visible coiling of the feeding tube in the stomach per x-ray imaging.This prompted a re-connection of the iris feeding tube to the console in attempt to re-place in the expected location of the small bowel.The feeding tube was reconnected to the iris console while still indwelling.The console imaging was not clear, other than what appeared to be orange colored bile encompassing the iris console screen.The feeding tube was retracted in an attempt to uncoil and subsequently totally removed from patient.Slight resistance was met when pulling the distal end of the iris tube out of the nare upon removal.At the point of removal is when the reported issue was clearly visible.No known injury or medical intervention to the patient besides removal and re-placement of another iris feeding tube.

Brand Name
12FR 55 IRIS FEEDING TUBE ENF
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key12354340
Report Number1282497-2021-10564
Device Sequence Number11694024
Product Code PIF
UDI-Device Identifier20884521742236
UDI-Public20884521742236
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461255E
Device Catalogue Number461255E
Device Lot Number12550301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/23/2021
Patient Sequence Number1
Patient Age56 YR